MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device was not returned for evaluation.Attempts to retrieve the device and additional information are in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry (ipr).This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.It was reported via the implant patient registry that this valved conduit model 11060a23 was explanted from the aortic position after an implant duration of one (1) year and eleven (11) months for unknown reason.A 23mm valved conduit was implanted in replacement.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report), b5 (describe event or problem) and g3 (date received by manufacturer).H11.Additional manufacturer narrative: initially, it was reported via the implant patient registry that this valved conduit model 11060a23 was explanted from the aortic position after an implant duration of one (1) year and eleven (11) months for unknown reason.A 23mm valved conduit was implanted in replacement.However, through investigation with the site it was clarified that this event had already been reported by an edwards representative in january 18, 2024 and was captured under edwards reference number (b)(4).The event description stated that this valve model 11060a23 implanted in the aortic position was explanted form a 52-year-old-patient after an implant duration of one (1) year and eleven (11) months due to endocarditis.Another valve of the same model and size was implanted in replacement.Patient did well and was noted as to be recovering after the surgery.As reported, there was no allegation of device involvement.The implant date was (b)(6) 2022 and the explant date was (b)(6) 2024.Despite repeated attempts to receive further information regarding this event, no additional information could be obtained from the customer.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prosthesis types, surgical techniques, and infection control measures.This infection is categorized into early (onset at 60 days or less post-implant) and intermediate/late (onset greater than 60 days post-implant).Intermediate/late onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.Reports of early prosthetic endocarditis with a known source of infection, or intermediate/late occurring greater than 60 days post-implant or unknown implant duration.In this case, endocarditis occurred without allegation of device involvement.Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key20000698
Report Number2015691-2024-06254
Device Sequence Number20686434
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)230304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale